My mother constantly peels the skin from her head. The doctor gave her her cream to put on it, but she takes it off. I'm worried she will dig a hole in her scalp. What do I do?

Follow
Share

what can i do doctors give cream for84 year old mom who constantly is peeling her skin from her head , and she knows it but just gets mad she does it so hard peeling of skins are all around her blouse and her pillow , doctor says to put cream she prescribed for her but she takes it off b washing it off iam worried she will dig a hole in her scalp , does she need another doctor to talk about her problems , please help she does scratch while a wake all day
can depression be the problem

This question has been closed for answers. Ask a New Question.
Find Care & Housing
4

Answers

Show:
Part of my mother in laws alzheimers was obsessive compulsive behaviors. She has been taking medicine for this since she was diagnosed and it really helped. It appears that depression and other disorders fall hand in hand with any kind of chronic illness.
Helpful Answer (0)
Report

When my mom used to have a problem something like this, we discovered it was a reaction to some of the medicines she was taking at the time. When the medicines were discontinued, her scalp healed up and she hasn't had a problem since. When she did have the problem, we went to a dermatologist, who put her on a stringent regimen of three different kinds of dandruff shampoos, each containing a different active ingredient, because he said that skin can build a resistance to the chemicals if used all of the time. I sure hope you find the source of the problem and her skin heals up.
Helpful Answer (0)
Report

Maybe a second opinion so you can best determine if there is a physical cause. If it is nervousness, you can do two things: cover her head - with a bandage if localized - or with a fun hat; and, if she wants to keep her hands busy, give her somehing else to pick at - a sponge, a new net-type dish scrubber. . . be creative. Distraction can work wonders - IF this does not have a physical cause that needs treatment.
Helpful Answer (0)
Report

Does your mother have kidney disease or is this dementia related? One side effect of kidney failure is itching due to toxin build up in the system. It is called uremic frost. My mother is 95 and in stage 4 renal failure. She has scratched bald spots in her head from intense itching. The doctors have prescribed Atarax as necessary to help control it. She also has experienced involvment with arms and legs. Seems to migrate and effected areas may change. I try to avoid giving her the Atarax as it can cause drowsiness and she already sleeps 80% of the day due to the kidney disease. I hope this helps and you may want to have a urologist see your mother to confirm or rule out kidney disease. Good wishes and prayers to you. I know it isn't easy.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions